Trazodone for Insomnia?
- 22 May 2012 by Anthony47
- insomnia, dosage
I could use some help with insomnia and was wondering if anyone has used trazodone for sleep troubles. Specifically, how did it work for you, dosage taken, rebound effect when coming off, etc. I received a prescription for it yesterday (50mg but can take 25mg) but am always hesitant to take medication on a regular basis.
Thank you so much.
This question has also been asked and answered here:
Ambien or trazodone - which is best for sleep?
22 May 2012
Hello Anthony47. I took it some time ago for several years for my insomnia and ended up on a high dose 500mg only in that my system had built up a tolerance to the drug. I had no serious side effects while taking Trazodone. I no longer take it in as much as my body had built up an immunity to it. Regards pledge
22 May 2012
I have been on it since 2007. I was taking 50mg then 100mg for awhile when I had a major depression. Then went down to 50mg. I did go down to 25mg when I was trying to stop Trazadone but found that I could sleep better if I stayed on 25mg. Now I'm on 50mg because I had surgery recently but will go down to 25mg again. It is a nice sleeping aid that you can change the mg when you have to. Just make sure you don't cut it more than 25mg per week and you will be fine. You can ask your doctor to give you a prescription of 150mg, it makes it easier to cut with a pill cutter.
Hope this helps you.
23 May 2012
I have a lot of problems with insomnia too. About 2 months ago I was prescribed the trazodone (25mg) but it has not really helped much. I also take the CR Ambein but I may have a tolerance toward that too... Sleep is such a tricky concept. I am hesitant to take medication too but it's needed to get over myself. Good luck
11 Apr 2013
Hi Anthony. Yes I have been taking this med at a 50mg dosage. After two nights I was sleeping like a log! In order for this med to work, you MUST have a snack when you take it. It can kick in between half an hour! Make sure you are in bed after 30 minutes, cuz it can kick in with a vengenge and your sense of balance could be compromised. I usually take it just before I get into bed, because I always read in bed for about an hour. The side effects, however, can be minor or severe, depending on the person. I suffer memory and concentracion loss, the inability to even spell correctly(I totally forget how to spell words), and even keep pressing the wrong keys on my keypad-things that have never happened in my entire life! And my sense of balance has been affected; I'm forever suddenly tilting as I was walking and bumping into walls, etc.!
But please do try this med! I've been sleeping like a rock! I only still wake up very early cuz I have Osteoarthritis in my right hip. So good luck, and please send me an update on how its working for you!
13 Apr 2013
My doc has suggested this one for me and unrelentless insomnia and I also have periodic limb movement disorder with a touch of restless leg syndrome ... I am also taking 2 mg of Klonopin for the plmb/rls problems ... anyone else have thoughts on taking Trazodone for insomnia? My doc said the FDA has approved it for this off label use with relatively small amount of side effects? He gave me 25 mg. tablets ... just not sure if I want to take it yet ...
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Should I up the dosage.I feel very light headed in the morning.
6 answers • 18 Jun 2011
I have been prescribed Trazodone to help treat my insomnia. It works about 50% of the time to help me fall asleep. The worst side effect I have while ...
4 answers • 24 Jan 2012
... if anybody has been on Trazodone, and was wondering about the common side effects that they have experienced? He is sleeping real good... so far. ...
9 answers • 3 Jul 2012
... Syndrome to stay away from medications used to treat depression. Anyone have RLS triggered by Trazodone
3 answers • 24 Nov 2012
I have been taking 2 mg of clonazepam and 100 mg of trazodone since 2009. Over time, the efficacy of these 2 drugs has waned. My sleep specialist ...
5 answers • 26 Jun 2013